Thrombosis during all-trans-retinoic acid therapy in a child with acute promyelocytic leukemia and factor VQ 506 mutation


Kocak U., Gursel T., Ozturk G., Kantarci S.

PEDIATRIC HEMATOLOGY AND ONCOLOGY, vol.17, no.2, pp.177-180, 2000 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 2
  • Publication Date: 2000
  • Doi Number: 10.1080/088800100276541
  • Title of Journal : PEDIATRIC HEMATOLOGY AND ONCOLOGY
  • Page Numbers: pp.177-180

Abstract

Acute promyelocytic leukemia (APL) is often associated with a severe hemostatic disorder, caused bg the release of procoagulant and fibrinolytic substances from leukemic blasts. The coagulation profile may exhibit disseminated intravascular coagulation and fibrinolysis or proteolysis. Therefore, heparin and antifibrinolytic agents alone or in combination have been used to prevent severe bleedings. Remission induction with all-trans-retinoic acid (ATRA) is accompanied with rapid correction of hemostatic abnormalities. Thrombosis is a rare complication of APL and may be due to the alterations in hemostasis caused by the disease itself as well as ATRA and antifibrinolytics. Here, the occurrence of thrombosis during induction treatment with ATRA combined with aprotinin and chemotherapy is described in a patient who is homozygous for factor VQ 506 mutation.